Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is tiredness a symptom of hypothyroidism? What food items should be avoided?

User rating for this question
Very Good
Answered by

Radiologist, Nuclear Medicine
Practicing since : 1991
Answered : 103 Questions
I have hypothyroodism and have been advised thyronorm tablets - 150mg per day Are there any food items that i need to avoid ? I sometimes feel extreme tiredness and inability to think clearly . Could these be related to hypo thyroidism ?
Posted Sun, 15 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Manoranjan Chowhan 20 hours later
Brief Answer: Reply Detailed Answer: It is fine if you are on Tab Thyronorm that you have been taking for Hypothyroidism but it is important to know if this is being taken for long time or recently started. If you have been taking for long you need to get your blood test done (T3,T4 and TSH) to know if the dose that you are taking is adequate or else your thyronorm dose need to be adjusted, as you are complaining of extreme tiredness etc. As regards diet it has hardly any role though, you may avoid diets rich in goitrogens like cabbage/cauliflower etc Did you undergo any further test ? Moreover you need to le me know your age and since how long you are suffering from Hypothyroidism. waiting for further feedback with best wishes Dr Chowhan
Above answer was peer-reviewed by
Follow-up: Is tiredness a symptom of hypothyroidism? What food items should be avoided? 3 days later
Hello sir . Thank you for the response . I am a 30 year old male and i have had hypo thyroid for the past 6 years . I was diagnoised with hyper thyroid initially and after a dose of radio active treatment , went into hypo thyroid . My weight is 80 kg and i have been taking the tablet for the past 6years
Answered by Dr. Manoranjan Chowhan 28 hours later
Brief Answer: Continue taking thyronorm as prescribed. Detailed Answer: Thanks for detail summary of your treatment. Yes, following radioactive treatment of hyperthyroidism, over 50% of the treated patients will suffer like you from features of hypothyroidism at different time frame and you need to continue taking thyronorm as prescribed. Periodic monitoring of thyroid hormone is required to assess adequacy of the dose of same. This will be long-term treatment. With best wishes from Dr Chowhan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor